Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 116, NWS Raleigh, NC

June 24, 20179 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 24, 2017, 1:46 AM EDT for 9 counties in North Carolina. It was in force for 59 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2017, 1:46 AM EDT (05:46 UTC)
Expired
Jun 24, 2017, 2:45 AM EDT
In force
59 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Guilford County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC, Randolph County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 1:50 AM EDTTSTM WND DMG1 W Denton, NCOAK TREE ON A HOUSE AND AUTOMOBILE AT 265 OLD CAMP ROAD
Jun 24, 1:50 AM EDTTSTM WND DMG1 Wnw Denton, NCOAK TREE ON A HOUSE AND AUTOMOBILE AT 265 OLD CAMP ROAD.
Jun 24, 1:51 AM EDTTSTM WND DMG1 E Denton, NC2 TREES DOWN NEAR FARMER ROAD IN THE FORREST HILLS DEVELOPMENT.
Jun 24, 1:51 AM EDTTSTM WND DMG1 Ene Denton, NC2 TREES DOWN NEAR FARMER ROAD IN THE FORREST HILLS DEVELOPMENT
Jun 24, 1:52 AM EDTTSTM WND DMG1 Se Denton, NCTREE DOWN ON LANNING DRIVE
Jun 24, 1:52 AM EDTTSTM WND DMG1 Se Denton, NCTREE DOWN ON LANNING DRIVE.
Jun 24, 1:55 AM EDTTSTM WND GST 432 W Badin, NCGUST OF 37 KTS IN 0605Z OBSERVATION.
Jun 24, 2:00 AM EDTTSTM WND DMG5 E New Hope, NCONE TREE WAS REPORTED DOWN ALONG PISGAH COVERED BRIDGE ROAD, NEAR KING MOUNTAIN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2017-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2017-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

901 
WUUS52 KRAH 240546
SVRRAH
NCC001-037-057-081-123-125-135-151-167-240645-
/O.NEW.KRAH.SV.W.0116.170624T0546Z-170624T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
146 AM EDT SAT JUN 24 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northwestern Moore County in central North Carolina...
  Alamance County in central North Carolina...
  Southeastern Davidson County in central North Carolina...
  Orange County in central North Carolina...
  Montgomery County in central North Carolina...
  Randolph County in central North Carolina...
  Stanly County in central North Carolina...
  Southeastern Guilford County in central North Carolina...
  Chatham County in central North Carolina...

* Until 245 AM EDT

* At 146 AM EDT, severe thunderstorms were located along a line
  extending from near McLeansville to near Asheboro to 9 miles south
  of Plyler, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Greensboro, High Point, Burlington, Asheboro, Albemarle, Graham,
  Hillsborough, Randleman, Pittsboro and Troy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3550 8025 3551 8018 3555 8021 3602 7985
      3625 7952 3624 7903 3575 7913 3553 7927
      3555 7930 3552 7935 3548 7936 3544 7933
      3537 7937 3518 8024 3521 8025 3517 8035
      3516 8045 3518 8051
TIME...MOT...LOC 0546Z 240DEG 51KT 3607 7960 3569 7983 3524 8033 

HAIL...<.75IN
WIND...60MPH
 
$$

77
4 follow-up statements
048 
WWUS52 KRAH 240603
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
203 AM EDT SAT JUN 24 2017

NCC057-240612-
/O.CAN.KRAH.SV.W.0116.000000T0000Z-170624T0645Z/
Davidson NC-
203 AM EDT SAT JUN 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of Davidson 
County. Therefore, the warning has been cancelled.

LAT...LON 3529 8042 3551 8007 3557 8004 3592 7973
      3625 7952 3624 7903 3575 7913 3553 7927
      3556 7929 3552 7935 3547 7936 3544 7933
      3537 7937 3518 8022 3521 8025 3517 8039
      3518 8051
TIME...MOT...LOC 0602Z 239DEG 51KT 3618 7937 3580 7960 3523 8026 

$$

NCC001-037-081-123-125-135-151-167-240645-
/O.CON.KRAH.SV.W.0116.000000T0000Z-170624T0645Z/
Moore NC-Alamance NC-Orange NC-Montgomery NC-Randolph NC-Stanly NC-
Guilford NC-Chatham NC-
203 AM EDT SAT JUN 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR NORTHWESTERN MOORE...ALAMANCE...ORANGE...MONTGOMERY...RANDOLPH...
STANLY...SOUTHEASTERN GUILFORD AND CHATHAM COUNTIES...

At 202 AM EDT, severe thunderstorms were located along a line
extending from 7 miles south of Jericho to 9 miles northwest of Siler
City to 9 miles south of Plyler, moving northeast at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Burlington, Asheboro, Albemarle, Graham, Hillsborough, Randleman,
Pittsboro, Troy, Carthage and Siler City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3529 8042 3551 8007 3557 8004 3592 7973
      3625 7952 3624 7903 3575 7913 3553 7927
      3556 7929 3552 7935 3547 7936 3544 7933
      3537 7937 3518 8022 3521 8025 3517 8039
      3518 8051
TIME...MOT...LOC 0602Z 239DEG 51KT 3618 7937 3580 7960 3523 8026 

HAIL...<.75IN
WIND...60MPH
 
$$

77
671 
WWUS52 KRAH 240617
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
217 AM EDT SAT JUN 24 2017

NCC081-240627-
/O.CAN.KRAH.SV.W.0116.000000T0000Z-170624T0645Z/
Guilford NC-
217 AM EDT SAT JUN 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUILFORD COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of Guilford 
County. Therefore, the warning has been cancelled.

LAT...LON 3553 7997 3588 7959 3590 7954 3598 7952
      3625 7939 3624 7903 3575 7913 3553 7927
      3556 7929 3552 7935 3547 7936 3544 7933
      3537 7937 3518 8022 3521 8025 3517 8039
      3518 8050
TIME...MOT...LOC 0617Z 240DEG 51KT 3628 7916 3590 7940 3533 8006 

$$

NCC001-037-123-125-135-151-167-240645-
/O.CON.KRAH.SV.W.0116.000000T0000Z-170624T0645Z/
Moore NC-Alamance NC-Orange NC-Montgomery NC-Randolph NC-Stanly NC-
Chatham NC-
217 AM EDT SAT JUN 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR NORTHWESTERN MOORE...ALAMANCE...ORANGE...MONTGOMERY...
SOUTHEASTERN RANDOLPH...SOUTHERN STANLY AND CHATHAM COUNTIES...

At 217 AM EDT, severe thunderstorms were located along a line
extending from near Prospect Hill to 11 miles south of Graham to 8
miles east of Albemarle, moving northeast at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Burlington, Asheboro, Albemarle, Graham, Hillsborough, Pittsboro,
Troy, Carthage, Siler City and North Carolina Zoo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3553 7997 3588 7959 3590 7954 3598 7952
      3625 7939 3624 7903 3575 7913 3553 7927
      3556 7929 3552 7935 3547 7936 3544 7933
      3537 7937 3518 8022 3521 8025 3517 8039
      3518 8050
TIME...MOT...LOC 0617Z 240DEG 51KT 3628 7916 3590 7940 3533 8006 

HAIL...<.75IN
WIND...60MPH
 
$$

77
357 
WWUS52 KRAH 240636
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
236 AM EDT SAT JUN 24 2017

NCC151-240645-
/O.CAN.KRAH.SV.W.0116.000000T0000Z-170624T0645Z/
Randolph NC-
236 AM EDT SAT JUN 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3551 7981 3551 7956 3580 7954 3595 7935
      3612 7905 3575 7913 3554 7927 3553 7927
      3556 7929 3552 7935 3547 7936 3544 7933
      3537 7937 3518 8022 3520 8024
TIME...MOT...LOC 0635Z 252DEG 38KT 3607 7909 3575 7929 3521 8002 

$$

NCC001-037-123-125-135-167-240645-
/O.CON.KRAH.SV.W.0116.000000T0000Z-170624T0645Z/
Moore NC-Alamance NC-Orange NC-Montgomery NC-Stanly NC-Chatham NC-
236 AM EDT SAT JUN 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR NORTHWESTERN MOORE...SOUTHEASTERN ALAMANCE...SOUTHWESTERN
ORANGE...CENTRAL MONTGOMERY...SOUTHEASTERN STANLY AND CHATHAM
COUNTIES...

At 235 AM EDT, severe thunderstorms were located along a line
extending from Hillsborough to 6 miles west of Pittsboro to 9 miles
northeast of Ansonville, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Hillsborough, Pittsboro, Troy, Carthage, Siler City, Carrboro,
Biscoe, Goldston, Norwood and Mount Gilead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3551 7981 3551 7956 3580 7954 3595 7935
      3612 7905 3575 7913 3554 7927 3553 7927
      3556 7929 3552 7935 3547 7936 3544 7933
      3537 7937 3518 8022 3520 8024
TIME...MOT...LOC 0635Z 252DEG 38KT 3607 7909 3575 7929 3521 8002 

HAIL...<.75IN
WIND...60MPH
 
$$

77
013 
WWUS52 KRAH 240645
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
245 AM EDT SAT JUN 24 2017

NCC001-037-123-125-135-167-240655-
/O.EXP.KRAH.SV.W.0116.000000T0000Z-170624T0645Z/
Moore NC-Alamance NC-Orange NC-Montgomery NC-Stanly NC-Chatham NC-
245 AM EDT SAT JUN 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOORE...
SOUTHEASTERN ALAMANCE...SOUTHWESTERN ORANGE...CENTRAL MONTGOMERY...
SOUTHEASTERN STANLY AND CHATHAM COUNTIES HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire.  However gusty
winds are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3551 7981 3551 7956 3580 7954 3595 7935
      3612 7905 3575 7913 3554 7927 3553 7927
      3556 7929 3552 7935 3547 7936 3544 7933
      3537 7937 3518 8022 3520 8024
TIME...MOT...LOC 0645Z 240DEG 51KT 3614 7895 3582 7915 3528 7988 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:29 AM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 24, 12:29 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1229 AM EDT Sat Jun 24 2017

.SYNOPSIS...
Low pressure will pass to our northwest, crossing the central
Appalachians later tonight into Saturday morning, before moving off
the Mid Atlantic coast. This will drag a trailing cold front through
central NC late Saturday through Saturday night. High pressure will
follow, bringing cooler and drier air into our region for next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1225 AM EDT Friday...

There would appear to be a risk of strong to severe storms during
the next several hours over the Piedmont, as the current band of
fast-moving, but generally weak convection crossing the Foothills
encounters an instability axis of 1000-1500 J/KG MLCAPE centered
over central NC. While the consensus of NWP guidance suggests this
activity will further weaken with time and ewd extent, observational
and objective analysis data would indicate otherwise.

The height gradient and associated deep layer wind fields on the
sern periphery of Cindy will remain strong for several more hours,
before weakening by around 09Z, as the remnant Cindy circulation
moves to the Mid-Atlantic coast. Resultant effective bulk shear and
SRH values of 35-40 kts and 200-300 m2/s2, respectively, would
support organized storm modes, including supercells/bows, with right-
moving supercells favored owing to strongly-cyclonically-curved
hodographs during the next several hours, before the height/wind
field weakens. Damaging wind gusts and an isolated tornado or two
may result, mainly west of U.S. Hwy 1. Radar trends indeed support
an uptick in convective intensity and organization from Statesville
to Gastonia, NC.

As of 950 PM EDT Friday...

Nothing on radar this evening except for a few sprinkles which is a
nice change from previous days. This is not the case to our west
however as the remnants of Cindy have combined with a frontal system
that runs along much of the expanse of the Appalachians with the
heaviest rainfall across the Ohio Valley. A relative minimum in the
rainfall over eastern Tennessee will make its way eastward overnight
but continuing to die out as it does so. It is possible to have some
showers into the Triad between 6-9z but should die out by 12z.

As far as stratus is concerned, some MVFR ceilings are possible in
the triad but further east conditions should remain VFR. Part of the
reason for this is that forecast soundings show good mixing down to
the surface overnight and we have already seen some gusts to 15 kts
start to make their way into the observations. This is expected to
continue overnight and will likely increase in frequency and
coverage.

Temperatures across the area remain the the upper 70s to lower 80s
with dewpoints in the upper 60s to mid 70s. Lows will only reach the
mid 70s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 135 PM EDT Friday...

A cold front will approach the central Appalachians from the NW late
tonight. With the remnants of Tropical Cyclone Cindy progged to
track a bit further N/NW of central NC than previously anticipated,
the cold front is not expected to progress into central NC until Sat
evening/night. With central NC on the eastern periphery of the pre-
frontal trough, rich low-level moisture is likely to persist through
the afternoon. Strong insolation and rich low-level moisture are
expected to yield moderate instability by mid/late afternoon,
ranging from ~1000 J/kg in the NW Piedmont to ~2000 J/kg in the SE
Coastal Plain, in the presence of 30-40 knots of deep-layer shear.
Convection allowing models suggest scattered convection will develop
within the pre-frontal trough in vicinity of the I-77 corridor by
mid/late afternoon (19-20Z), then quickly grow upscale into a SW-NE
oriented line that progresses E/SE through central NC between 21-00Z
(roughly). Though diurnal timing will be optimal, rich boundary
layer moisture /relatively low T/Td spreads/ will yield marginal
DCAPE (500-750 J/kg) and line-parallel (southwesterly) deep-layer
shear will not favor new updraft development at the leading edge of
the consolidated cold pool. As a result, the potential for damaging
winds appears relatively marginal /isolated/. Expect highs ranging
from the mid/upper 80s (NW) to lower 90s (SE). -Vincent

Saturday night and Sunday, a sfc boundary trailing behind a low
pressure system crossing the northern Mid-Atlantic, will cross
central NC Saturday night and Sunday. This front interacting with a
moisture rich air mass will support the development of scattered-
numerous showers and thunderstorms Saturday evening. Bulk of
convective will dissipate overnight Saturday night though isolated-
scattered showers still probable due to the presence of the front
and available moisture. By Sunday, the main focus for convective
development should be primarily east and south of Raleigh as the
front should lie in this vicinity. Nwly flow behind the front will
advect a drier more stable air mass into the Piedmont Sunday,
leading to drier conditions. -WSS

&&

.LONG TERM /SUNDAY night THROUGH FRIDAY/...
As of 305 PM EDT Friday...

The drier air mass will overspread the remainder of central NC late
Sunday and Sunday night. Monday shaping up to be warm and dry with
wly flow aloft and a sfc high positioned over the TN Valley. A s/w
in the northern stream projected to drop sewd across the lower OH
Valley Monday night, and cross central NC Tuesday. 12Z ECMWF more
adamant about the potential for lift and isolated/scattered showers
compared to the drier GFS. Based on the favorable timing, potential
will exists for isolated-scattered showers, primarily late morning
through the afternoon.

A modifying Canadian high pressure system will initiate a stretch of
dry and relatively pleasant conditions (ie. less humid) across
central NC Wednesday into Thursday. By Friday, return flow on the
back side of the retreating high will signal a return to warm and
humid conditions by the end of the week.

No signals noted for extreme heat across our part of the country
through the next 5-7 days. In fact, high temperatures Tuesday and
Wednesday will likely average 3 to 8 degrees below normal. The
modifying air mass Thursday and Friday will permit temperatures to
return to seasonal norms.

&&

.AVIATION /00Z Saturday through Wednesday/...
As of 810 PM Friday...

The most significant aviation hazard over the next 24 hours will be
gusty winds from the SW, occurring over the next 12-15 hours,
including a strong crosswind at INT.

VFR conditions are expected to dominate central NC terminals through
00z Sun. Low pressure, the remnants of what was once Tropical Storm
Cindy, will pass by to our NW and N tonight through Sat morning.
While INT/GSO will likely see a period of MVFR cigs/vsbys in showers
(with a lesser risk of thunder) between 04z and 09z tonight, this
precipitation is expected to dissipate as it approaches RDU, leading
to a much lower chance of MVFR conditions there, and the chance for
sub-VFR conditions at RWI/FAY is even lower. Surface winds will
increase from the SW through the evening, with sustained speeds
reaching 15-22 kts and gusts as high as 25-35 kts, especially after
midnight, lasting until just before or around daybreak Sat. Aviation
interests should use extreme caution at INT, as this will present a
significant crosswind at that site, and these winds may induce some
low level turbulence at other locations. As the low shifts off the
Mid Atlantic coast early Sat, it will drag a cold front slowly into
the area, causing a shift of winds to be from the W or WSW with time
Sat, but with lower sustained speeds and only sporadic gusts at
most. VFR conditions will dominate Sat, although scattered
thunderstorms producing brief sub-VFR conditions and enhanced gusts
are expected near FAY Sat afternoon, with a lesser chance of storms
near RDU/RWI. INT/GSO will remain dry.

Looking beyond 00z Sun (Sat evening), mid and high clouds will
continue to streak across the area, especially southern and eastern
NC, through Sun. Confidence is high that VFR conditions will hold
through at least Wed, with high pressure in control both at the
surface and aloft. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MLM/GIH
NEAR TERM...MWS/Ellis
SHORT TERM...Vincent/WSS
LONG TERM...WSS
AVIATION...Hartfield
Hazardous weather outlook, Jun 24, 12:35 AM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1235 AM EDT Sat Jun 24 2017

NCZ007>009-021>025-038>040-073>076-083-084-250445-
Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham-
Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-
1235 AM EDT Sat Jun 24 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

A few fast-moving storms may become severe through 5 am, with a
primary risk of damaging wind gusts and even an isolated tornado.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are expected to develop along and ahead of an
approaching cold front late Saturday afternoon. A few storms could
become severe, with a primary threat of damaging winds. The
potential for isolated severe storms will be greatest between 3 pm
Saturday afternoon and 10 pm Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed during the next several hours.

NCZ010-011-026>028-041>043-077-078-085-086-088-089-250445-
Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-
Wayne-Scotland-Hoke-Cumberland-Sampson-
1235 AM EDT Sat Jun 24 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are expected to develop along and ahead of an
approaching cold front late Saturday afternoon. A few storms could
become severe, with a primary threat of damaging winds. The
potential for isolated severe storms will be greatest between 3 pm
Saturday afternoon and 10 pm Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 24, 12:44 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1244 AM EDT SAT JUN 24 2017

NCZ021-022-038-039-240530-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
1244 AM EDT SAT JUN 24 2017

...A fast-moving thunderstorm with strong wind gusts will affect
portions of Guilford... Forsyth...northern Randolph and Davidson
Counties Until 130 AM EDT...

At 1243 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Linwood, or 9 miles west of Lexington, moving
northeast at 65 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Randleman,
Thomasville, Kernersville, Clemmons, Bermuda Run and Linwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3607 8051 3626 7997 3624 7957 3619 7953
      3590 7954 3567 8032 3572 8033 3574 8046
      3577 8045 3579 8048 3583 8048 3583 8043
      3585 8042 3584 8039 3587 8039 3588 8042
      3589 8037 3593 8037 3606 8046 3604 8049
TIME...MOT...LOC 0443Z 245DEG 57KT 3581 8042

26
Special weather statement, Jun 24, 12:54 AM EDT, 52 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1254 AM EDT SAT JUN 24 2017

NCZ038-039-073>075-240600-
Stanly NC-Randolph NC-Davidson NC-Moore NC-Montgomery NC-
1254 AM EDT SAT JUN 24 2017

...a line of strong thunderstorms will affect portions of Stanly...
Randolph...southeastern Davidson...northwestern Moore and Montgomery
Counties Until 200 AM EDT...

At 1253 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Faith to near West Concord
to Fort Mill. Movement was east at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Asheboro, Albemarle, Randleman, Troy, Badin Lake, North Carolina Zoo,
Biscoe, Seagrove, Plyler and Fairview In Union County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

LAT...LON 3550 8030 3551 8018 3558 8021 3568 8033
      3590 7954 3551 7957 3520 7962 3514 8008
      3519 8011 3517 8014 3517 8016 3515 8016
      3517 8020 3516 8022 3521 8025 3517 8035
      3518 8037 3516 8046 3518 8051
TIME...MOT...LOC 0453Z 256DEG 42KT 3558 8045 3536 8062 3500 8093

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:44 AM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford46 min
Jun 24, 12:54 AM EDTSpecial Weather StatementRAHMontgomery, Randolph, Stanly66 min
Jun 24, 2:28 AM EDTSpecial Weather StatementRAHPerson47 min
Jun 24, 2:47 AM EDTSpecial Weather StatementRAHLee, Montgomery, Moore43 min
Jun 24, 2:50 AM EDTSpecial Weather StatementRAHDurham40 min
Jun 24, 3:27 AM EDTSpecial Weather StatementRAHHarnett, Lee63 min
Jun 24, 3:29 AM EDTSpecial Weather StatementRAHFranklin61 min
Jun 24, 4:19 AM EDTSpecial Weather StatementRAHLee, Montgomery, Moore56 min
Jun 24, 5:33 AM EDTSpecial Weather StatementRAHHarnett42 min
Jun 24, 3:16 PM EDTSpecial Weather StatementRAHForsyth59 min
Jun 24, 3:30 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
Jun 24, 3:35 PM EDTSpecial Weather StatementRAHAlamance40 min
Jun 24, 3:50 PM EDTSpecial Weather StatementRAHDavidson55 min
Jun 24, 3:57 PM EDTSpecial Weather StatementRAHDavidson63 min
Jun 24, 4:13 PM EDTSpecial Weather StatementRAHGuilford62 min
Jun 24, 4:22 PM EDTSpecial Weather StatementRAHOrange53 min
Jun 24, 4:26 PM EDTSpecial Weather StatementRAHHoke, Scotland49 min
Jun 24, 4:59 PM EDTSpecial Weather StatementRAHCumberland46 min
Jun 24, 5:15 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson45 min
Jun 24, 5:33 PM EDTSpecial Weather StatementRAHDurham, Orange42 min
Jun 24, 5:53 PM EDTSpecial Weather StatementRAHFranklin67 min
Jun 24, 6:03 PM EDTSpecial Weather StatementRAHWake57 min
Jun 24, 6:07 PM EDTSpecial Weather StatementRAHSampson38 min
Jun 24, 6:20 PM EDTAreal Flood AdvisoryRAHFranklin, Wake3 hr
Jun 24, 7:01 PM EDTSpecial Weather StatementRAHNash59 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.